View Full Version : Questions about Xeloda, AGAIN
04-13-2007, 08:13 AM
Hello. This is my second round of Xeloda and I am experiencing some rectal bleeding. No external hemmroids seen so maybe some internal but my stomach has been hurting in a way that it has never hurt before. I'm wondering if it could be a bleeding ulcer. I was wondering if anyone has ever experienced anything like this before with the Xeloda. It started with the Xeloda. I'm just looking for some input before I go see the doctor on Monday to schedule a colonoscopy. Thank you all very much.
Oh, by the way, can anyone tell me how to put all of the information after my name (for example, surgeries, treatments, et al.) and to have it every time I sign my name? I am new to this and can't figure it out.
05-10-2007, 08:38 PM
Holly, I just saw your question. Did you get some help from your doctor with this? I've had Xeloda in the past but didn't have the symptoms you're describing, it's certainly something to talk over with your doctor.
Hope you're doing well,
05-11-2007, 07:51 AM
Holly, I would call the doctor ASAP. Are you taking the xeloda with plenty of food?? Very important so I was told. This can be very harsh on the stomach. Wishing you well and keep us updated. hugs, Sandy
05-12-2007, 11:31 AM
Holly - Are you taking it with taxotere? or any other cancer meds? or any other types of meds? Could be a reaction. Call your doctor (even if it is the weekend!), because these sound like severe side effects.
the most important things to know about Xeloda:
(these are in my literature about Xeloda)
*take it within 30 minutes of eating a meal
*tell you doc if you have kidney or liver problems
*Xeloda increases the effects of Coumadin (warfarin) blood thinner!! Beware!
*don't take Vitamins with Folic Acid
*drink lots of water
side effects can be:
*diarrhea, nausea, vomiting, throat and mouth sores, abdominal pain, upset stomach, constipation, loss of appetite, too much water loss (dehydration),hand/foot syndrome, fatigue and weakness, dizziness, headache, fever, pain in chest, back, joints and muscles, trouble sleeping, taste problems.
Stop taking it immediately and contact your doctor right away if:
*Diarrhea at night or 4 additional bowel movements beyond what is normal for you.
*you vomit more than once in 24 hours.
*you are nauseaus and lose your appetite, eating a lot less food than normal.
*you have pain or swelling in your mouth.
*you show severe signs of hand/foot syndrome
*you have a fever of 100.5 or greater or show signs of infection.
I think the most important thing to make sure of is that you are taking it with food, (within 30 min of eating) and drinking LOTS of water all day. Your dosage can be adjusted, so please tell your oncologist. It might be that you just need a smaller dose. Chemo drugs can dry out the normal tissues in our body, which can cause the stomach linings and intestinal linings, etc to become much more sensitive. If you have had diarrhea and/or constipation, that can irritate the linings along the way and cause bleeding, I think. I am not a doctor. Just one person's take on things. You really need to call your doc. Someone will be on call over the weekend and will tell you what to do.
Best of luck!
(oh, and to insert your signature/info at the bottom of your posts, go up to the menu bar and click on User CP - then on the left menu, click on Edit Signature. Start typing what you want, then highlight it and change the font, size, color, etc), and save changes.)
vBulletin® v3.8.7, Copyright ©2000-2014, vBulletin Solutions, Inc.